Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Medication Could Cause Slurred Speech, Drooling

Posted Feb 25 2013 12:00am

Dear Carol: My mom has several medications to help with various health problems. Lately, her speech has been slurred and she seems to be drooling quite a bit. The symptoms appear to be the most pronounced shortly after she’s taken her medications, but she has some symptoms intermittently all day. She also complains of a headache nearly every day, so we are having her eyes checked next week just to be sure, although her glasses are quite new. Can medications cause these problems? – Mary Beth

Dear Mary Beth: Yes, the slurred speech, the drooling and the headache could be caused by a medication or an interaction between medications. It's wise to get your mom’s eyes checked to make sure that her prescription is correct. Taking her to her eye doctor will also give another professional a chance to evaluate her.  It doesn’t hurt to ask a pharmacist for some input, either, since pharmacists are specifically trained in medications and may catch medication interactions that a doctor could miss.  

Read more about how medications can cause problems in aging loved ones:

Purchase Minding Our Elders: Caregivers Share Their Personal Stories – paperback or ebook

Post a comment
Write a comment: